ADVERTISEMENT
ADVERTISEMENT

Q. Is taking SARM supplement the reason for my back pain?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 18, 2018

Hi doctor,

I am 60 years old male in good condition. I am not taking any medication. There are ongoing painful back muscle aches apparently from months. I used SARM for workouts. I had poor hydration habits, with too much caffeine and not taken enough water.

I stopped taking SARM supplement one week ago. But painful back muscle issue continues, with getting relief only from ingestion of entire bottles of sports drinks. I am having several bottles throughout the day and night. I have difficulty sleeping.

I read in a book that SARM has a synthetic steroid properties. I think it has got accumulated in my muscles. How long will I have this? What can I do to get relief?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

It may or may not be directly related to SARM (selective androgen receptor modulator) use. As a backache is a prevalent problem in this age group and BMI (body mass index) is 39 (attachment removed to protect patient identity) which predisposes to spine problems leading to nerve compressions and muscle aches.

Doing heavy exercises like lifting heavy weights may also be a reason. The cause is multifactorial, and it is aggravated by SARM depending upon its additional contents.

Is there any tingling, numbness or burning sensation over back or chest? So you should get yourself evaluated with some investigations like X-ray spine anteroposterior or lateral and may need CT scan further depending upon the X-Ray findings (gap because of vertebrae, bony density for osteoporosis, and bony spurs).

You should also get vitamin D level done which is usually low in elders. It will settle in a week or two. Also, use topical anti-inflammatory medicines like Diclofenac spray or gel two times a day. You can try hot water fomentation. You need to have Calcium supplements once a day like Shelcal (Calcium carbonate with Vitamin D3).

Use muscle relaxants like Myoril 4 mg (Calcium carbonate with Vitamin D3) or Flexon MR (Ibuprofen, Paracetamol with Chlorzoxazone). Avoid heavy activities for a few days at least. So it needs to be evaluated especially at this age group and to rule out the other causes.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Experiencing severe back pain following cervical polypectomy. Is it normal?

.. normal to experience reddish brown discharge for 4-5 days post cervical polypectomy, but it should not cause any back pain per se unless there has been a secondary infection or vaginitis or bacterial vaginosis which is quite likely with vinegar sm...   Read full

Why does my pain radiate from back to thigh?

.. profile with long duration of pain unsettled after muscle relaxant points towards disc herniation as a probable etiology. You need to visit an orthopedic surgeon for neurological examination to look for signs of neurological impairment and get a...   Read full

Understanding Low Back Pain

.. commonly found in young and school going individuals these days unlike it was believed as a disease of old age. So this is a small article giving a basic understanding of low back pain in the young hard working generation .. ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.